Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Azithomycin Diarrhea
Jan 26, 2011

Hi- I will try to be concise- I have been poz since 90-my tcell count was very good then started to go down but still above 500-I started a clinical trial with delaverdine and combivir-I outlasted the trial my vl was undetectable and tcells in the mid thousands-My doc died, the trial ended and I had to get a new doctor and a script which I found very difficult-I went to 3 different doctors and when they heard my numbers they refused to perscribe anything-they said that the meds I was on had proven to not be effective and with my numbers that I didnt need meds...so I did not go to the doc for 4 or 5 years--last winter I came down with horrid sinus infection,larengytis, I went back to OSU-saw a specialist and she ordered bloodwork immediately, and put me on a 24 hour antihistamine. The blood work came back tcells 206 vl a couple hundred thousand-12%.Her pharmacist, and nurses, and assistant kept calling over and over and said before the doc wanted me to start meds, she wanted me to take bactim-i turned out to be allergic and had horrid reactions,then she said dapsone, worse reaction..I kept asking for the script to be called in and they would not do it took over 2 months before I went to another doc,gave him the numbers, and told him what happened,and he immediately started me on Reyataz, Norvir, and Truvada-he said I would have no problems with these meds would go undetectable very soon and that would be that.I went back 2 weeks later and gave blood, had an followup in 2 more weeks which would have been 30 days , and my tcell was 580 and vl was 1485 ,I asked him 3 different times so come back in 3 months ? and he said 3 different times ..no come back in 6 you will be fine-I noticed the difference immediately-Felt very good- I did show jaundice immediately too and he said that was normal and should improve with hydration. I went back after 6 months and my tcell was 328 and Vl was 45-I think 8%-I was BUMMED-I had started to fill ill from a flu types virus I picked up off a client and I have been sick with that for a month-I went back to the doc for the sinus infection ear ache, and bronchitis , he put me on a 3 day 500 mg of azithromycin which ended last Thursday. I feel much better!~ However I have had diarrhea since day 2(wednesday) and it is now monday.How long should I have diarrhea, I don't have a fever, I drink tons and tons of water,I have been eatting bland bulky diet,I have also been eating yogurt. Along with the jaundice-I feel like I am out of breathe alot more, I have leg cramps in the middle of the night, I am very stressed and anxious.I am seeing a therapist. The doc did say when I went back last week and mentioned how frustraed I was with the numbers and he said "why? Your numbers are not that bad,the dip is tcells was not to worry over and , with a vl of only 45( he said that they were using a new test that was more precise and that 3 months ago my vl would have been considered Undetectable.).So stop worrying-to come back in 3 months and if I was not undetectable we could talk about adding or changing. what do you think ? I know this is alot to read and understand-ask me anything-I appreciate your time and help. d fox

Response from Dr. Henry

The low viral load is key to letting us know that the drugs seem to be working well to control the HIV. The CD4 count can fluctuation widely which is frustrating so following the levels and % over time is key to determine if any single or several low levels signals any real concern. Azithromycin is a real gut bomb for some patients triggering gas and loose stools. If persistant have to be concerned about C difficile infection or other complications so further evaluation often needed. KH



Previous
DOUBLE HIP OPERATION AVASCULAR NICROSIS
Next
Atripla, Dizziness and Hallucinations

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement